MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D012
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) device is exhibiting potential premature battery depletion behavior.Boston scientific technical services (ts) indicated that the device recently reached explant indicator status due to a capacitor charge time of 16.2 seconds.Ts noted that the device will still have a 90 day replacement window but they could consider replacing the device sooner due to the extended charge time.Ts offered to perform an analysis of device data, but the healthcare provider stated they will inform the physician and go from there.The device remains in-service at this time.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) device is exhibiting potential premature battery depletion behavior.Boston scientific technical services (ts) indicated that the device recently reached explant indicator status due to a capacitor charge time of 16.2 seconds.Ts noted that the device will still have a 90 day replacement window but they could consider replacing the device sooner due to the extended charge time.Ts offered to perform an analysis of device data, but the healthcare provider stated they will inform the physician and go from there.The device remains in-service at this time.No adverse patient effects were reported.Additional information was received that this icd device was subsequently explanted and replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Information indicates this device is currently in the possession of the explanting hospital.This investigation will be updated should further information be provided.
 
Additional Manufacturer Narrative
Information indicates this device is currently in the possession of the explanting hospital.This investigation will be updated should further information be provided.The returned implantable cardioverter defibrillator (icd) device was analyzed upon receipt at our post market quality assurance laboratory.An engineering-level longevity prediction calculation was completed to assess the rate of battery depletion.Given the programmed parameters and other data stored within the memory of the device, the results of this calculation indicated that the actual rate of battery depletion fell within an acceptable range.Next, a series of diagnostic tests were conducted that verified the performance of pacing, sensing, defibrillation, and recording functions.Having met the engineering longevity prediction, functionally passed all returned product testing, and with no further information to indicate a product performance issue, we have concluded that this device experienced normal battery depletion.
 
Event or Problem Description

Brand Name
INOGEN MINI ICD DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15722228
Report Number2124215-2022-45208
Device Sequence Number14171365
Product Code LWS
UDI-Device Identifier00802526533822
UDI-Public00802526533822
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/27/2016
Device Model NumberD012
Device Catalogue NumberD012
Device Lot Number104457
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer11/23/2022
05/11/2023
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date11/30/2022
06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexMale